Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 36, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 17, 2019, 3:50 PM EDT for Levy County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2019, 3:50 PM EDT (19:50 UTC)
- Expired
- Jul 17, 2019, 4:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:45 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 17, 2:45 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 245 PM EDT Wed Jul 17 2019 .DISCUSSION... The upper ridge remains in place over the southeast U.S. through the end of the week and into the weekend. By early Monday morning, a positively tilted upper trough moves southeast through the Great Lakes region gradually becoming the dominant upper feature over the eastern U.S. by Tuesday next week. On the surface, high pressure near Bermuda ridges west-southwest over Florida and into the Gulf of Mexico keeping a predominant east-southeast wind flow over the region. There will be slight fluctuations of the ridge axis from north-south over Florida, but no significant change is expected until early next week when an area of low pressure develops over the mid-Atlantic region. This will likely push the ridge farther south resulting in a more southwest onshore wind flow across the Florida west coast. This will produce a change in shower/storm activity from the afternoon/evening expected this week into the weekend to more of a morning/early afternoon time frame for next week. Temperatures will run right around average with daytime highs in the low to mid 90's and overnight lows in the mid 70's. && .AVIATION... Predominant VFR conditions with light onshore winds 10 knots or less with an afternoon seabreeze. Radar is getting more active so will hold scattered VCTS at all stations with TSRA/SHRA possible through 00Z and VCSH through 03Z with some brief periods of MVFR for low CIGs and VSBY as will as gusty winds possible in passing storms. Winds will become light and variable once again after 03Z tonight. No other aviation impacts expected. && .MARINE... High pressure remains over the area producing pleasant boating conditions over the gulf coast waters. Winds remain 10 knots or less through the period with seas less than 2 feet. The only hazard will be with isolated storms and enhanced sea breeze winds along the coast each afternoon/evening. No other marine impacts expected. && .FIRE WEATHER... Scattered showers and isolated thunderstorms can be expected each day across west central and southwest Florida. These daily showers and storms combined with high humidity levels will preclude any fire weather impacts over the next several days. && .Preliminary Point Temps/PoPs... TPA 77 92 77 91 / 40 50 40 40 FMY 76 91 76 91 / 40 50 10 50 GIF 75 93 76 93 / 20 60 10 70 SRQ 76 91 76 91 / 40 40 30 40 BKV 74 92 74 92 / 40 50 20 50 SPG 77 92 77 91 / 40 50 40 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn DECISION SUPPORT...69/Close
In the hours before
Special weather statement, Jul 17, 3:19 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
319 PM EDT Wed Jul 17 2019
FLZ139-239-172000-
Coastal Levy FL-Inland Levy FL-
319 PM EDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEVY COUNTY UNTIL 400 PM
EDT...
At 318 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Manattee Road to 15 miles west of Williston
Highlands. These storms were nearly stationary.
Winds in excess of 40 mph will be possible with these storms...in
addition to frequent lightning. Localized street flooding from
heavy rainfall is possible due to the slow motion of the storms.
Locations impacted include...
Chiefland, Fowlers Bluff, Andrews, Manattee Road, Fanning Springs,
Otter Creek and Manatee Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Ruskin.
&&
LAT...LON 2958 8282 2928 8258 2918 8287 2938 8306
2940 8302 2942 8303 2942 8302 2945 8301
2947 8298 2952 8298 2952 8297 2954 8298
2956 8295 2958 8294 2959 8291
TIME...MOT...LOC 1918Z 087DEG 3KT 2950 8292 2927 8277
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:19 PM EDT | Special Weather Statement | TBW | Levy | 41 min |
| Jul 17, 4:12 PM EDT | Special Weather Statement | TBW | Levy | 48 min |
| Jul 17, 4:47 PM EDT | Areal Flood Advisory | TBW | Levy | 88 min |
| Jul 17, 5:13 PM EDT | Special Weather Statement | TBW | Hernando | 47 min |
| Jul 17, 5:57 PM EDT | Areal Flood Advisory | TBW | Hernando | 93 min |
| Jul 17, 6:06 PM EDT | Special Weather Statement | TBW | Sumter | 39 min |
| Jul 17, 6:34 PM EDT | Special Weather Statement | TBW | Charlotte | 41 min |
| Jul 17, 6:46 PM EDT | Special Weather Statement | TBW | Hardee | 44 min |
| Jul 17, 6:50 PM EDT | Special Weather Statement | TBW | Polk | 40 min |
| Jul 17, 6:50 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Sarasota | 14 min |
| Jul 17, 7:31 PM EDT | Special Weather Statement | TBW | Sarasota | 29 min |
| Jul 17, 7:58 PM EDT | Special Weather Statement | TBW | Hillsborough | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.